Fertility Friends Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
2,466 Posts
Discussion Starter · #1 ·
Hi All

I have been put on metformin to help with weight loss to hopefully ease my PCO, have been on them for 3 days now..  had a bit of upset tummy this morning, also been very tired... is this the metformin?
also how long does it take to see the weightloss starting when on metformin? I am also going to the gym and TRYING to eat healthily.

I guess I want to know what to expect from this drug...

any advice would be gratefully recieved....  thanks

Ann Marie xx
 

·
Premium Member
Joined
·
9,716 Posts
/bump
 

·
Premium Member
Joined
·
14,698 Posts
Hiya
Sorry only just seen this

The met will probably make you feel a little rough for a few days when you start taking it but it should ease.
You must must must ( cant stress that enough! ) take them after you have had something substantial to eat!
Just a biscuit or something wont do and they will go straight through you! and what we metformin ladies call the dreaded met bum! ^shake^ ;D

I have to have at least a piece of toast or sandwich minimum to stop it going through me.

How many are you on? Did the dr advise you to take one and then increase slowly or not ?

Weightloss happens for some but then not for others. I have to say personally it only helped me along side doing a low GI diet.

^goodluck^ and I hope this helps :)

x

 

·
Premium Member
Joined
·
7,184 Posts
Hi Ann Marie

Metformin can upset your system until you get used to it so it's best to start with one tablet a day and work up to the required dose over a few weeks.  It will take a while to learn how it affects your body but generally most people seem to find that they need to take it during or just after a main meal - and preferable one that is balanced with not too much fat or sugar and that has some carbs in it (my worst effects have been after metformin and just a bowl of salad!  :-[  ;D)

It won't necessarily aid weight loss on it's own but combined with some healthy eating etc should do some good (I only ever lost half a stone but felt soooo much better on it as it controlled the insulin better and hence the other hormones and I have managed to get pg twice thanks to it).  The tiredness is possibly a symptom of the metformin too but will go in time - just make sure you drink enough water etc as it will put extra strain on the kidneys to process the drug (as with any drugs or excess hormones I guess).  Best of luck - it can work wonders if you are sensible with it.  Have you been on the PCOS board - I am sure there is a metformin girls thread which can offer more advice and support  :)  ^reiki^  ^reiki^  ^reiki^

Fluffs xxx
 

·
Registered
Joined
·
2,466 Posts
Discussion Starter · #6 ·
hi all

thanks very much for your replies and advice, (Mandy Thanks for the bump too)

I was advised to take one for a few days, then 2 for a few days then 3 a day in total.
This is what im doing, at the mo im on 2 a day.
Today I have suffered with extremely painful wind!  Still got the tiredness too... Hopefully though these effects will only last a week  ^pray^ ^pray^

I have been taking it with food too, the only thing is I now get up of a morning feeling terribly sick, so sick I just cannot eat, which is not good as I need my breakfast, even if it is just a slice of toast.. (no, im not pregnant!)
Im hoping that sympton goes soon!!

Ann MArie xxx
 

·
Registered
Joined
·
200 Posts
Hi Ann Marie,

Just thought I'd tell you about my experience, I'm now on 2 tablets in the morning and 2 in the evening and like the other ladies have said, you will feel like that at first. For the first month I felt dreadful, sick all the time that it was so hard to eat to take them and the dreaded met bum! As I felt so awful, I took 1 for about a week then 2 a day for about 2 weeks, then 3 a day etc, I let myself get used to the new dose before upping it. I also had to eat quite a lot each time I took it to reduce the bad effects, so ended up gaining 6lbs!!! But I've lost this and more since! I found it helped reduce my cravings for sweet foods and this has helped me with weight loss. Any way, hope you're feeling better soon!

Kelly x
 

·
Registered
Joined
·
2,466 Posts
Discussion Starter · #8 ·
Hi Kelly

Thanks for your message hun.
I hate feeling so ill in the mornings, i normally get out of bed and start rushing around! Now i find it hard to even stand up in the morning! I hope this goes soon! I cant even get to the gym i feel so rough!

Ann Marie xx
 

·
Registered
Joined
·
200 Posts
Hi Ann Marie,

Yes I know how you feel, I felt the same way, it wasn't nice, but on the good side, it does pass when your body starts to get used to it, as I said I felt rough for about a month, but then I did take a couple of weeks to go up to each next dose, I think that lessened the other effects though. Hope you feel better soon.

Kelly x
 

·
Registered
Joined
·
2,466 Posts
Discussion Starter · #10 ·
Kelly

At least by reading the messages here I now know its normal to feel like this and it does pass...  I will put up with it but just feel like ive let myself down cos i cant get to the gym, and was going 3 times a week for the past 3 weeks, i feel like ive given up already lol

Ann marie xx
 

·
Registered
Joined
·
1,107 Posts
Hi Anne marie

I was on metformin for about a year & half right up to my tx & after a while your body just gets used to it. The tips my fertility nurse gave me were to avoid lots of white bread, white pasta & lots of potatoes in the diet. She said have wholemeal pasta & bread & the other post earlier about the low gi diet is a great tip that is how i lost all my weight in the end.

I hope the sickness lifts soon hun & i wish you all the best. :-* :-* :-* :-*

Love Sue XX ^hugme^ ^hugme^
 
1 - 11 of 11 Posts
Top